Today's news

  1. Hello my precious friends. Well I finally went to the Doctor. But before we get to all that let me begin at the beginning. This morning I confided in a classmate how horrible my weekend was dark thoughts included. For whatever reason I just felt that it was the right thing to do. Maybe you guys can tell me why I did it. Anyway, later this afternoon my Peds instructor came to my leadership class,and asked if she could speak to me. I thought Oh shyt what could THIS be? She took me back to her classroom and informed me that this same classmate said to her that she was afraid I would harm myself. I said that feeling has passed,I have NO INTENTION OF DOING IT. She was so scared guys. If you could have seen the fear in her eyes. It just tore me up inside. I said you must believe me I WILL NOT DO IT. She literally begged me to see the school counselor who's expertise is in these things. So I did. I could only see him for a few minutes today,but made an 11:00am appt. for tomorrow. She set up this initial meeting. This is an instructo who has gone above and beyond the call of duty for me,and I don't know why. I must have struck some sort of chord with her somewhere along the way. Mind you this was the same woman who was so upset with me for the argument incident at school. We seem to have a connection I cannot for the life of me explain. But I think she's saved my life. And all of you share in that accomplishment as well. Make no mistake about it. How I love you so. Anyway the Doc put me on Paxil. 12.5 mg. for 2 weeks then after that 25mgs. I see him again in one month. Which happens to be one day before I graduate!! Spooky huh? Doc said I should notice a difference in a few weeks. I sure hope so. I NEVER WANT TO FEEL THAT BAD AGAIN. Sorry for the length,but I didn't want to leave anything out. Whew!!! Love you all, Warrior Woman.
    •  
  2. 16 Comments

  3. by   OBNURSEHEATHER
    I'm glad to hear your getting some help

    Just remember that it takes awhile for the Paxil to kick in, and in the meantime, PLEASE utilize those counselors. They're there for YOU!

    Heather
  4. by   Love-A-Nurse
    i too am glad you are getting the help. keep the faith!
  5. by   BadBird
    I am so proud of you, I am glad your instructor cares about you and that you are seeing a counselor and doctor. Good for you!!! Please feel better soon and remember we are here if you need to vent.
  6. by   Brownms46
    Wow isn't prayer awesome...! What a wonderul thing that student did....by confiding to someone who could help....and not just going and gossiping! Bravo to her for taking your situation seriously, and seeking out your instructor!

    Theresa...this instructor...must see the same wonderul things in you, that everyone else does! Congrats on getting help....and being open enough to accept it... Hang in there....and you will make it.. GREAT NEWS!
  7. by   sunnygirl272
    theresa,
    i am so proud of you...that instructor sounds like an angel...but no one has done as much to help you as YOU have.....keep us up to date on how you are doing..don't get discouraged, the paxil will take several weeks to start to kick in...
  8. by   SmilingBluEyes
    theresa, best of luck. hang in there and be good to yourself!
  9. by   adrienurse
    How brave of you to seek help!
    Take care, and I'm glad you're seeing a counsellor, mine is invaluable, medication is not meant just to be taken alone. Consider regular visits until things settle down in your life.
  10. by   hoolahan
    Theresa that is great!

    I think maybe you should also look up a few places in the phone book like 24 hour hotlines to have on-hand just in case you need to talk to a live person fast.

    Not to say this will happen for you, it's a diff med, but I felt different almost immediately when I was put on zoloft. I hope that happend for you as well, but just remember, it can take a while, and it might not even be the right drug the first time around, so have your back-up plans ready to stay safe....and use them!

    Glad you are feeling good about the decision too.
    Last edit by hoolahan on Aug 21, '02
  11. by   live4today
    (((((((Theresa))))))))) I am very very very very proud of you for following through with your doctor's appointment today! (standing ovation...clapping loudly....extremely relieved that you went). :kiss

    I agree wholeheartedly with everyone else who has commented to you thus far...do NOT become discouraged...keep your doctor appointments, call him if you do not notice any change occuring after a couple weeks or three max. Do NOT stop your medication without your doctor's permission. If the drug gives you side effects that you can't handle....CALL YOUR DOCTOR....FIRST! It's not unusual to be switched to a different antidepressant if one doesn't work for you as it should. It took three for me to get the right one.....but the main thing is stay consistent in taking the medication, and GET INTO THERAPY! The medication can only do so much, but the real healing needs to come through therapy so you can deal with what has been causing you to want to hurt yourself, etc.

    There is NOTHING at all for you to feel embarrassed about when you need to talk to someone about your situation, the medication, the stress factors. If embarrassment had it's way, and frightened a bazillion other nurses, doctors, and other professionals away from asking for help with their depression, they (we) would NOT be on an antidepressant, and then there would really be a nursing crisis to talk about.....doctors too.

    Stay prayerful! Stay positive! Stay hopeful! Stay encouraged! :kiss
  12. by   dianah
    I'm sure (and I think you know it, too) that your confiding in a classmate, and in turn her informing an instructor of her concerns for you, are not isolated coincidences but interconnected parts of a plan -- evidence of divine love for YOU!

    As the little one said, "I know I'm somethin', cuz God don't make no junk." Positive thoughts coming your way, for continued day-by-day lightening of the load. -- D
  13. by   RNinICU
    Theresa, we are all pulling for you. PM or call whenever you need to talk.
  14. by   live4today
    Originally posted by dianah
    I'm sure (and I think you know it, too) that your confiding in a classmate, and in turn her informing an instructor of her concerns for you, are not isolated coincidences but interconnected parts of a plan -- evidence of divine love for YOU!

    As the little one said, "I know I'm somethin', cuz God don't make no junk." Positive thoughts coming your way, for continued day-by-day lightening of the load. -- D
    Amen.....Amen.....Amen to that!!! :kiss

    Nighty night ya'll! May your rest tonight be as sweet as a rising sunset! :zzzzz :zzzzz :kiss

close